Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 284, NWS Shreveport, LA

June 29, 2004Shelby County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 29, 2004, 7:00 PM CDT for Shelby County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2004, 7:00 PM CDT (00:00 UTC)
Expired
Jun 29, 2004, 8:00 PM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Shelby County, TX

The radar

The Shreveport radar (KSHV), 79 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1960 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:30 PM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 29, 2:30 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT TUE JUN 29 2004

.DISCUSSION...

ACTIVITY TRYING TO BECOME MORE SCATTERED IN NATURE ACROSS NE TX AND
CENTRAL LA. UPPER RIDGE AXIS HAS RETROGRADED WESTWARD TO JUST SOUTH
OF THE LA COAST AND BELIEVE THIS HAS HURT THE SEA BREEZE ACTIVITY
TODAY...AT LEAST ACROSS SW LA. STILL...CONVECTION IS STARING TO
LIGHT UP ACROSS SE TX AND THIS ACTIVITY SHOULD CONTINUE MOVING NE
INTO OUR DEEP EAST TEXAS AREAS THIS EVENING. BECOMING INCREASINGLY
CONCERNED ABOUT CONVECTION ACROSS SOUTHERN AND CENTRAL TEXAS FOR
TONIGHT. GFS GENERATES LARGE MCV ACROSS THIS REGION THIS EVENING AND
MOVES IT NORTHEAST OVERNIGHT. LOW LEVEL JET IS EXPECTED TO BE
STRONGER TONIGHT THAN LAST NIGHT...THIS WOULD HELP SUSTAIN THIS
SYSTEM WHEN AND IF IT DEVELOPS. HAVE GONE A LITTLE HIGHER ON POPS
ACROSS THE WEST HALF TONIGHT AND THE NORTHWEST TWO THIRDS FOR
WEDNESDAY TO ACCOUNT FOR THIS. PRECIPITABLE WATER VALUES REMAIN
HIGH...NEAR TWO INCHES ACROSS THE REGION AND WE WILL CONTINUE TO
CONCERN OURSELVES WITH ISOLATED LOCALLY HEAVY RAINFALL AMOUNTS WITH
ANY STORMS THIS EVENING THROUGH WEDNESDAY.

GFS HAS COME AROUND TO THE ETA SOLUTION OF A MUCH SLOWER TROUGH
LIFTING OUT OF TX INTO OK AND S KS BY LATE THURSDAY. THIS IN RESPONSE
TO RIDGE AXIS BUILDING IN THE WAKE OF THE TROUGH...ACROSS THE SOUTHERN
GREAT BASIN. AS A RESULT...REGION TRANSITIONS INTO NW FLOW ON FRIDAY
AND INTO THE WEEKEND. AS WAS SAID YESTERDAY...THIS WILL HELP TO SHUNT
THE TROPICAL LIKE AIRMASS CURRENTLY IN PLACE...EASTWARD YET RIPPLES
IN THIS FLOW WILL KEEP THE REGION IN A RATHER UNSETTLED PATTERN
THROUGH THE HOLIDAY WEEKEND AND INTO NEXT WEEK. AFTER SATURDAY...HAVE
LEFT CHANCE POPS IN THE FORECAST THROUGH DAY 7 TO ACCOUNT FOR THIS.

PRELIMS TO FOLLOW...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  84  71  87 /  30  50  30  40
MLU  71  86  71  87 /  30  40  30  40
TXK  71  81  71  84 /  40  50  30  40
TYR  70  81  71  86 /  40  50  30  40
LFK  71  84  71  89 /  40  50  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jun 29, 12:00 PM CDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 29 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUN 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS CENTRAL OKLAHOMA
INTO CENTRAL ARKANSAS THIS AFTERNOON AND TONIGHT. IN ADDITION...AN
UPPER LEVEL DISTURBANCE OVER CENTRAL TEXAS THIS AFTERNOON WILL MOVE
INTO NORTH TEXAS AND SOUTHERN OKLAHOMA TONIGHT. THESE FEATURES
COMBINED WITH A VERY MOIST AND UNSTABLE ATMOSPHERE WILL GIVE THE
AREA A CHANCE OF SHOWERS AND THUNDERSTORMS. WITH ALREADY SATURATED
SOILS...ANY ADDITIONAL RAINFALL COULD CAUSE FLASH FLOODING...
ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. AN ISOLATED SEVERE
STORM CAN NOT BE RULED OUT DURING THE AFTERNOON AND EARLY EVENING
HOURS. HOWEVER NO ORGANIZED SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION FOR
THE REMAINDER OF THE WEEK. THIS WILL CONTINUE A CHANCE OF SHOWERS
AND THUNDERSTORMS INTO THE HOLIDAY WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, Jun 29, 3:19 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     4 S JENA                31.63N 92.13W
06/27/2004                   LA SALLE           LA   EMERGENCY MNGR

            SEVERAL TREES BLOWN DOWN. 2 HOMES DAMAGED BY FALLEN
            TREES.

&&

MF

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 12:19 AM CDTFlash Flood WarningSHVUnion4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.